Lamictal has been linked to at least 8 reports of patients who developed serious immune system reactions since 1994, including 5 people who were diagnosed with HLH.

All 8 patients were hospitalized, including 1 person who died. The FDA is updating the label on Lamictal with new warnings:

This can cause severe inflammation throughout the body and lead to hospitalization and death, especially if the reaction is not diagnosed and treated quickly.”

HLH causes an uncontrollable activation of the body’s infection-fighting immune system. It can cause persistent fever over 101°F, severe inflammation all over the body, hospitalization, and death.

In some cases, HLH occurs within days of starting treatment. Therefore, patients who experience symptoms of HLH while using Lamictal need immediate medical attention.

The problem is that diagnosis is often complicated because early signs and symptoms, such as fever and rash, are easily mistaken for other conditions.

Source: Lamictal (lamotrigine): Drug Safety Communication – Serious Immune System Reaction

Related News Articles

Elizabeth Bradley

Posted by Elizabeth Bradley

Lifelong consumer advocate. Pop culture nerd. Grammar evangelist. Wannabe organizer. Travel addict. Zombie fan.

Leave a reply

Your email address will not be published.